Spread the love

 

Cough is a protective respiratory reflex and is also a symptom of respiratory diseases (cold, flu, pneumonia, tuberculosis, bronchitis, asthma, sinusitis). Use cough to discharge respiratory secretions or foreign bodies (sticky, bacteria, fibers) to keep the airway clean and unobstructed.

Causes of cough are acute, chronic bronchitis and pneumonia, bronchial asthma, gastroesophageal reflux disease, rhinitis and so on. In addition, smoking, environmental pollution, dust, smog, animal skin, and even personal habits can also appear cough symptoms. Therefore, it should be treated for different reasons to effectively alleviate the symptoms of cough.

About 20% of coughs are caused by medications, such as angiotensin-converting enzyme inhibitors that reduce the synthesis of the activating substance angiotensin II, while promoting the kallikrein-kinin-prostaglandin system to stimulate the release of the kinin system. Increases the blood pressure lowering substance bradykinin and lowers blood pressure. Allergic reactions (rapid allergic reactions), cough, asthma, difficulty breathing, chest tightness and other symptoms.

 

I. Why is there a drug-induced cough?

Possible mechanisms for causing drug-induced cough include the following three aspects:

  • The high concentration of the drug in the lung tissue and the local toxicity of the lung caused by the accumulation of active metabolites in the lung.
  • Acute and chronic allergic reactions of the drug in the lungs.
  • Drugs cause cough caused by inflammatory mediators accumulating in the lungs. Toxic reactions and allergic reactions often occur in the pathogenesis of a drug, causing lung damage such as pneumonia, pulmonary interstitial lesions, and pulmonary edema.

1. Toxic reaction of the drug. That is, the drug or its metabolites are deposited in the vascular endothelium and alveolar epithelium, causing diffuse damage; or reacting with sensitized lymphocytes, causing release of various cytokines and inflammatory mediators, resulting in lung tissue damage. At the same time that the alveoli are damaged, the extracellular matrix is ‚Äč‚Äčrepeatedly destroyed, repaired, reconstructed and deposited, and fibroblasts and endothelial cells proliferate, resulting in changes in lung tissue structure.

2. Allergic reactions to drugs. This is mostly related to the patient’s allergies, mainly type III and type IV allergies. That is, the drug or its metabolite binds to the protein as a carrier to form a hapten-carrier complex, which activates alveolar macrophages, and the acute phase shows odontogenic interstitial pneumonia, involving the bronchioles, and the chronic phase is characterized by diffuse pulmonary interstitial Fibrosis can develop into emphysema and honeycomb lung. The lesion is mainly eosinophil infiltration.

3. The inflammatory media caused by drugs accumulate in the lungs.

 

II. Common drugs that cause cough

1. Antihypertensive drugs:

Angiotensin-converting enzyme inhibitors can cause non-specific airway hyperreactivity, dyspnea, cough, bronchospasm, and asthma.

2. Anti-arrhythmia drugs:

Amiodarone directly damages lung parenchymal cells and causes pulmonary fibrosis and inflammatory cell infiltration (amiodarone pneumonia), manifested as dyspnea, severe dry cough, weight loss, hypothermia, fibrous alveolitis, adult respiratory distress syndrome, Respiratory failure, death.

3. Anticoagulant:

Heparin, warfarin, can cause cough in the chest or lung parenchyma.

4. Diuretics:

Hydrochlorothiazide can cause acute exacerbation of interstitial pneumonia, non-cardiogenic pulmonary edema, which manifests as asthma, cough, wheezing and low fever several hours after administration.

5. Non-steroidal anti-inflammatory drugs:

It is characterized by subacute progressive dyspnea and dry cough that lasts for several weeks, and may have fever and wheezing.

6. Anti-allergic drugs:

Sodium cromoglycate can cause transient hypersensitivity, which is characterized by nasal congestion, cough, wheezing, bronchospasm, aggravation of existing asthma, pulmonary edema, pulmonary eosinophil exudation, allergic reaction, and severe death.

7. Antibacterial drugs:

It can cause pneumonia (acute, chronic, interstitial), manifested as difficulty breathing, dry cough, rash, fatigue, joint pain, chest pain, fever, lung wet rales, pleural effusion, cyanosis, high blood pressure Beep.

8. Anti-tuberculosis drugs:

Sodium aminosalicylate can cause hypersensitivity reaction, which is characterized by fever, rash, headache, dry cough, wheezing, angioedema, eosinophilia, alveolar infiltration, lymphadenopathy, pleural effusion, The liver is big.

9. Anti-ulcerative colitis drugs:

Can cause cough, difficulty breathing, lung infiltration, peripheral acidic granulocyte elevation, fever, occlusive bronchiolitis, fibrotic alveolitis.

10. Antineoplastic drugs:

Can cause dry cough, difficulty breathing, fever, etc.

11. Other:

Mainly caused by cough, difficulty breathing, pleural thickening, pleural effusion and so on.

 

III. Treatment measures

1. Once the above drugs cause cough, stop the drug immediately and the cough may be terminated;

2. For stubborn cough, you can take glucocorticoids and anti-allergic drugs to relieve symptoms, and simply taking antitussives may not be effective;

3. Give ferrous sulfate 0.3g once to the dry cough caused by angiotensin-converting enzyme inhibitor, or give sodium cromolyn inhalation, and replace it with angiotensin II receptor blocker in severe cases;

4. Dextromethorphan and folcidine have stronger antitussive effect, and less adverse reactions, can be used for long-term cough.

Leave a Reply

Your email address will not be published. Required fields are marked *